MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Scar Tissue (2060); Hernia (2240)
Date of Event 01/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2014 - patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of ventralex st (device #1).Per operative notes, ¿two hernias one in the right umbilicus and above midline were identified, both hernia sacs were excised.A ventralex st (device #1) was placed and sutured." (b)(6)2017 - patient was diagnosed with recurrent incarcerated incisional hernia, small bowel obstruction involving old mesh thereby underwent open repair with removal of ventralex st (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿the small bowel was densely adhered to the old mesh (device #1), removing the bowel from the mesh keeping the mesh off it and removing in its entirety.Adhesions were taken down and a ventralight st mesh (device #2) was placed into the defect and sutured." (b)(6)2018 - patient was diagnosed with enterocutaneous fistula thereby underwent explant of ventralight st mesh (device #2).Per operative notes, ¿the midline scar was removed.The enteric fistula was right in the middle of the mesh (device #2).Adhesions were taken down and ventralight st mesh (device #2) was removed.The fistulous area was then resected, and anastomosis was performed." (b)(6)2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of biosynthetic mesh, abdominal wall reconstruction, resection of small bowel with previous enterocutaneous fistula.Per operative notes, ¿the hernia sacs were dissected out.Once adhesions were taken down, a segment of small bowel densely adhered to the hernia sac where the previous enterocutaneous fistula had been removed and anastomosis was performed.A biosynthetic mesh was placed and sutured." (b)(6)2019 - patient was diagnosed with minimal drainage out of his fistula.(b)(6)2019 - patient was diagnosed with colocutaneous fistula thereby underwent removal of biosynthetic mesh.Per operative notes, ¿the chronic fistula around the area of mesh was incised.The mesh was removed in its entirety taking down the adhesions." attorney alleged that the patient had abscess, adhesions, bowel obstruction, bowel removal, fistulae, infection, mesh migration, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 5 months post implant of ventralight st mesh, patient was diagnosed with fistula, hernia recurrence, adhesions and scar tissue thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists fistula, hernia recurrence and adhesions as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This supplemental emdr represents the ventralight st mesh (device #2).Additional emdr was submitted to represent the ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21686005
Report Number1213643-2025-090133
Device Sequence Number18325574
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5954810
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale